What causes acne on cheeks after using Minoz OD?

default
Posted on Mon, 15 Jun 2015 in Skin Hair and Nails
Question: I am taking Minoz od - 100 mg, I have a fair complexion and i never sufferred from acne. Suddenly at 35 I am getting lots of acnes on cheeks in small and medium size. Also What is the side effects of this medicine. Doctor told me that its because of PCOS. Can you suggest what I should do further.
doctor
Answered by Dr. Kakkar S. 1 hour later
Brief Answer:
Investigate for PCOS

Detailed Answer:
Hello. Thank you for writing to us

I have gone through your query and I have understood your concern.

Minocycline is a safe drug for acne.
Common side effects are minor and include nausea, diarrhea, stomach upset, dizziness, tiredness.
Skin rash and photosensitivity, skin and nail discoloration are other side effects.
Rare and serious side effects include pancreatitis, hepatitis/ liver dysfunction, headache and convulsions, drug induced lupus etc.

Polycystic ovary syndrome/ PCOS is a fairly common cause of hormonal imbalance in females.

Not all acne in females are due to PCOS.
In PCOS apart from acne, there may be other signs and symptoms that suggests hormonal imbalance like menstural irregularity, coarse facial hair, hair loss and thinning of scalp hair etc

-Do you have any history of menstural irregularity?
-Do you have any significant problem with coarse facial hair?

As your doctor suspects that your acne could be because of PCOS therefore I would suggest you to get a few blood test to determine levels of circulating hormone i.e S. Testosterone, S. DHEAS, S. prolactin, S. FSH levels, S. LH levels along with a pelvic ultrasound.
These hormonal levels may be deranged in PCOS.

Treatment for PCOS includes hormonal pills apart from traditional antiacne medications.
These hormonal pills contain an estrogen agent e.g ethinyl estradiol and a progestational agent like cyproterone acetate.
These pills are given for 21 days of each monthly cycle, starting from Day 1 of menstural cycle.
They can be continued for 6- 12 months.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8898 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Minoz

doctor1 MD

Hi, I have a severe skin problem...i get a lot of pimples and and have lot of marks on my face.. i have tried a lot of creams anti marks and...

doctor1 MD

I developed whitish flakes under my foreskin and there was slight swelling of the glans . I went to the doctor and he gave me Lulibet cream,...

doctor1 MD

Hello Doctor, I have PCOS and I am already in medication. For about a week, i have got around 5 to 6 pimples(with puss) beneath my nose and on my...

doctor1 MD

Hi am , 21 am suffering from severe acne problem past 4 months so I consulted a dermatologist , he said that acne is due to harmonal imbalance and...

Get personalised answers from verified doctor in minutes across 80+ specialties

123 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2